MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ARCOS 3.5MM HEX DRIVE; INSTRUMENT, HIP
Catalog Number 31-301852
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure the screwdriver broke inside the cone body.There was no harm or health consequences to the patient.Attempts have been made and no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: cat #: 31-301303 / arcos con sz c std 60mm trl / lot #: 481100.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified the hex driver had fractured at the tip with were marks visible on the shaft of the device.The returned trial has scuffing on the outside of the device with no damage to the threads or taper.The returned stem has scuffing on the taper in two locations.Additionally, the fracture surface visually align with zrm in which a torsional overload fracture failure mode was identified.Complaint confirmed based on evaluation of the returned products.Dhr was reviewed and no discrepancies related to the reported event were found.A definitive root cause cannot be determined.However it is noted that per the surgical technique "thread the locking screw into the top of the proximal body using the 3.5 mm hex driver and the t-handle in torque limiting position until a ¿click¿ is felt and heard".If the driver is torqued past the point of clicking torsional fracture may occur.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ARCOS 3.5MM HEX DRIVE
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17739374
Report Number0001825034-2023-02171
Device Sequence Number20500459
Product Code KWA
UDI-Device Identifier00887868477898
UDI-Public(01)00887868477898(11)170512(10)ZB170201
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-301852
Device Lot NumberZB170201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexUnknown